Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Diabetes
|worried_me - Sat Jan 24, 2009 1:23 pm||
Can anyone please tell me whether panadol c n f affects the diabetic taking glucophage and dimacron MR ? and can it possibly cause high blood sugar levels? an immediate reply would be highly appreciated!
|John Kenyon, CNA - Wed Feb 25, 2009 9:52 pm||
Panadol CF contains psuedoephedrine (along with chlorphenaramine, an antihistamine, and paracetamol, a mild analgesis). Psuedoephedrine (also known alone by the brand name Sudafed), can cause increases in blood glucose levels. If the diabtetic is "brittle", then it probably isn't a good idea to take it, but if blood glucose is well managed with the combination of Glucophage and Diamacron MR, then it probably would simply require that the patient monitor glucose levels as per usual and note if there is a significant and sustained increase in glucose levels during the period that Panadoll CF is being used. It doesn't pose a generally great risk, only the potential to raise the levels above what is considered desireable. It won't necessarily result in a diabetic crisis. Continuing to monitor the blood levels as per usual should tell the patient whether or not the psueodephedrine component of Panadaol CF is causing a problem. If so, then it should be discontinued.
I hope this is helpful. Good luck to you. Please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.